MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,

EXACTECH, INC. TRULIANT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Model Number TRULIANT TIB IMP PS INSERT SZ 5 9MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Joint effusion (4849)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 61 yo male patient, initial right knee implanted on may 14, 2020, underwent a revision procedure on (b)(6) 2022 approximately 2 years 3 months post the initial procedure as the patient presented with instability and osteolysis.The surgeon revised to a size 4 right condylar constrained femur with a 4/5mm distal aug large 32 cone and 20x120 stem.4f/3t fit tray with 32 cone and 16x80 stem.4/15mm cc insert.The patient was last known to be in stable condition following the event.No device is returning due to the patient¿s lawyer.
 
Additional Manufacturer Narrative
No device return anticipated due to the patient's lawyer.Concomitant medical products: 02-012-60-1425 - logic stem ext 14mm x 25mm (b)(4) 02-020-11-0350 - truliant ps cem fem ps cem right sz 5 (b)(4)., 02-022-45-5040 - truliant tib fit tray cem sz 5f / 4t (b)(4)., 200-02-38 - three peg patella 38mm (b)(4).Correctional/removal number: z-0023-2022additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After review of additional information received the following sections, have been updated accordingly: h6: the revision reported was likely the result of a combination of aseptic loosening between the femoral component and the bone as well as the reported instability and osteolysis.The loosening may have led to instability, third body prosthesis wear, and subsequent particle induced osteolysis or the instability may have led to the component loosening.However, the contributions of loosening, instability, osteolysis, and/or prosthesis wear to the sequence of events cannot be determined as the devices were not available for evaluation.A contributing factor to the revision may have been inclusion of the implanted polyethylene component in the packaging recall.
 
Additional Manufacturer Narrative
Additional information- b1, b5, g4 510k.The additional information provided via the operative report does not alter the reported investigation results.No other information is available.
 
Event or Problem Description
Additional information received from the legal department -revision operative report of (b)(6) 2022- indication: the patient developed progressive pain and swelling in the right knee with difficulty ambulating.He was found to have progressive osteolysis under the medial aspect of the tibial component.There were also concerns about loosening of the femoral component with osteolysis under the anterior flange.There were no clinical signs of infection.Findings: moderate to large lump amount of normal-appearing joint fluid.The polyethylene liner was moderately worn on the medial side primarily with pitting.The femoral component was loose.There was significant synovial hypertrophy.The patella was in good condition and well fixed, it was left in place.New exactech devices were trialed and then implanted.Dressings with compressive bandage were applied.The patient was then taken to the recovery room in satisfactory condition there were no complications.No other information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information: the following sections were updated: h6 clinical code, medical device problem code, component code, investigation codes.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event, please see associated reports: 1038671-2025-00273.This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of a combination of aseptic loosening between the femoral component and the bone as well as the reported instability and osteolysis.The loosening may have led to instability, third body prosthesis wear, and subsequent particle induced osteolysis or the instability may have led to the component loosening.However, the contributions of loosening, instability, osteolysis, and/or prosthesis wear to the sequence of events cannot be determined as the devices were not available for evaluation.A contributing factor to the revision may have been inclusion of the implanted polyethylene component in the packaging recall.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED,
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15572474
Report Number1038671-2022-01279
Device Sequence Number2984519
Product Code JWH
UDI-Device Identifier10885862304612
UDI-Public10885862304612
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRULIANT TIB IMP PS INSERT SZ 5 9MM
Device Catalogue Number02-022-35-5009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer03/13/2023
05/01/2023
09/12/2022
04/23/2025
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date03/21/2023
06/30/2023
01/15/2025
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale